Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Diflucan elevate liver enzymes?

I recently went to my Dr. and was told my liver enzymes had quadrupled for my last visit 4 months ago. Now I have thrush and she prescribed me difflucan for 7 days. I am also on crestor 40mg. My dinking is the same as always moderate. She wants me to retake my blood work in a week. my question is doesn t diufflucan elevate liver enzymes??? Shouldn t I wait till the diflucan is out of my system?
Sat, 21 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Diflucan contains fluconazole which is used to treat fungal infections. Fluconazole therapy like Diflucan can cause transient mild to moderate serum aminotransferase elevations and is a known cause of clinically apparent acute drug induced liver injury. Diflucan should be administered with caution to patients with liver dysfunction. Diflucan has been associated with rare cases of serious hepatic toxicity, including fatalities primarily in patients with serious underlying medical conditions. Diflucan hepatotoxicity has usually, but not always, been reversible on discontinuation of therapy. Patients who develop abnormal liver function tests during Diflucan therapy should be monitored for the development of more severe hepatic injury. Diflucan should be discontinued if clinical signs and symptoms consistent with liver disease develop that may be attributable to Diflucan. Liver friendly antifungal medications like Itraconazole can be a safe option here.

Take care. Hope I have answered your questions. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician,
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Diflucan elevate liver enzymes?

Hi, Diflucan contains fluconazole which is used to treat fungal infections. Fluconazole therapy like Diflucan can cause transient mild to moderate serum aminotransferase elevations and is a known cause of clinically apparent acute drug induced liver injury. Diflucan should be administered with caution to patients with liver dysfunction. Diflucan has been associated with rare cases of serious hepatic toxicity, including fatalities primarily in patients with serious underlying medical conditions. Diflucan hepatotoxicity has usually, but not always, been reversible on discontinuation of therapy. Patients who develop abnormal liver function tests during Diflucan therapy should be monitored for the development of more severe hepatic injury. Diflucan should be discontinued if clinical signs and symptoms consistent with liver disease develop that may be attributable to Diflucan. Liver friendly antifungal medications like Itraconazole can be a safe option here. Take care. Hope I have answered your questions. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician,